Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 233, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 15, 2016, 4:37 PM CDT for Cimarron County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 4:37 PM CDT (21:37 UTC)
- Expired
- Jul 15, 2016, 5:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 189 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:49 PM CDT | TSTM WND DMG | 1 Nw Sturgis, OK | LATE REPORT...TREE BRANCHES UP TO FOUR INCH IN DIAMETER WERE SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
528 WUUS54 KAMA 152137 SVRAMA OKC025-152215- /O.NEW.KAMA.SV.W.0233.160715T2137Z-160715T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 437 PM CDT FRI JUL 15 2016 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA... * UNTIL 515 PM CDT * AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF KEYES...OR 19 MILES NORTHEAST OF BOISE CITY...MOVING EAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. * LOCATIONS IMPACTED INCLUDE... KEYES AND STURGIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3699 10203 3661 10203 3685 10264 3699 10237 TIME...MOT...LOC 2136Z 276DEG 17KT 3692 10226 HAIL...0.88IN WIND...60MPH $$ WARD/BRB
2 follow-up statements
255 WWUS54 KAMA 152151 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 451 PM CDT FRI JUL 15 2016 OKC025-152215- /O.CON.KAMA.SV.W.0233.000000T0000Z-160715T2215Z/ CIMARRON OK- 451 PM CDT FRI JUL 15 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTHEASTERN CIMARRON COUNTY... AT 451 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF KEYES...OR 14 MILES SOUTHWEST OF ELKHART...MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... KEYES AND STURGIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3699 10203 3661 10203 3681 10253 3699 10217 TIME...MOT...LOC 2151Z 290DEG 31KT 3687 10210 HAIL...0.88IN WIND...60MPH $$ WARD/BRB
018
WWUS54 KAMA 152210
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
510 PM CDT FRI JUL 15 2016
OKC025-152219-
/O.EXP.KAMA.SV.W.0233.000000T0000Z-160715T2215Z/
CIMARRON OK-
510 PM CDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CIMARRON COUNTY
WILL EXPIRE AT 515 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3699 10203 3661 10203 3681 10253 3699 10217
TIME...MOT...LOC 2206Z 276DEG 17KT 3687 10210
$$
WARD/BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:48 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 15, 2:48 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 248 PM CDT FRI JUL 15 2016 .SHORT TERM... A s/wv across CO will move around the mid level high center positioned across the Desert SW and across the Panhandles late this aftn and evening. Anticipate convective development across mountains to the NW and also outflow boundary to the north across SW KS during the mid-late afternoon. Models suggest good h85-H7 theta-e recovery this afternoon after some depletion from yesterdays storms and NAM12 shows ML cape ranging from 1500 j/kg to near 2500 j/kg area wide by late afternoon. 50 kt NW upper flow assoc w/ jet exit will help elevate shear values and also should help push along storms to SE with more consistent storm motions that what we saw yesterday. 0-6 km bulk shear is forecast to reach 35-45 kts across the region by 00z. Anticipate isold to sct discrete cells initially across the region and this will likely provide the best hail potential for this event (highest in northern areas), but mesoscale models suggest more potential for mcs to develop originating from the aforementioned areas to NW and N which suggests more of a wind threat later in the event as storm complexes converge on the Panhandles. SPC has spread the slight risk for severe storms to include the entire Panhandles area and even clips ern OK Panhandle zones with an enhanced risk as this is most likely area to be impacted by significant MCS from the north. The NE areas are also clipped by a 2% tornado risk. High LCLs should be a mitigating factor for tornado development. .LONG TERM... Models in good agreement on upper wave moving east of area by 12z Sat morning. Our far southeastern zones could see some lingering showers and storms early Saturday, but clouds should be clearing out between 15z and 18z as wave pushes east. The rest of the weekend looks to be mostly dry and hot as ridge builds in further north and east. GFS and Euro show 597 dam ridge centered over central OK by early next week. Temps will be into the triple digits or nearly triple digits for most areas from Sunday and most days next week depending on how much backing of sfc winds can be achieved. A very weak shortwave is progged to clip our far northwestern zones Monday... so kept slight pops there. Otherwise expect dry conditions to persist. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 68 98 72 101 72 / 50 10 0 0 0 Beaver OK 68 99 75 103 73 / 70 20 0 5 0 Boise City OK 65 99 70 100 70 / 60 10 0 10 5 Borger TX 71 101 76 103 75 / 70 10 0 0 0 Boys Ranch TX 69 102 73 105 73 / 50 10 0 0 0 Canyon TX 69 99 72 101 71 / 50 10 0 0 0 Clarendon TX 69 99 72 100 72 / 60 10 0 0 0 Dalhart TX 65 101 70 104 69 / 50 10 0 5 5 Guymon OK 68 101 74 105 73 / 70 10 0 5 5 Hereford TX 69 101 71 103 70 / 40 10 0 0 0 Lipscomb TX 68 97 74 100 74 / 70 10 0 0 0 Pampa TX 68 97 72 99 72 / 70 10 0 0 0 Shamrock TX 70 99 74 100 73 / 60 5 0 0 0 Wellington TX 72 100 74 102 74 / 60 5 0 0 0 && AVIATION... Not much change to make to the previous 12Z discussion. Current observations show mostly clear skies across the panhandles. Some light showers across the far western OK panhandle may retrograde south close to KDHT for a few clouds to make it over NW TX. Otherwise, the best chances of some showers and thunderstorms will occur after 21Z Friday through the around 03z Saturday from NW to SE associated with a thunderstorm complex. VFR conditions are expected to start the TAF period with MVFR conditions possible with the heavier showers and thunderstorms to move over the TAF sites. In the wake of the thunderstorm complex to move through the region, some lower ceilings and residual BR conditions are expected during the over night hours which may linger some MVFR conditions at times. As high pressure builds into the region after 12Z Saturday, SKC skies and VFR conditions will return to the region through the end of the TAF period. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 29/7
Hazardous weather outlook, Jul 15, 2:52 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 252 PM CDT FRI JUL 15 2016 OKZ001>003-TXZ001>020-160800- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 252 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON INTO TONIGHT. A FEW STORMS COULD BECOME STRONG TO SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT ALONG WITH TORRENTIAL DOWNPOURS IN THE MORE INTENSE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR SOUTHEASTERN TEXAS PANHANDLE SATURDAY MORNING WHILE AN ISOLATED STRONG STORM CAN NOT BE RULED OUT...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jul 15, 4:15 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 415 PM CDT FRI JUL 15 2016 OKZ001-152145- CIMARRON OK- 415 PM CDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIMARRON COUNTY UNTIL 445 PM CDT... AT 415 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF KEYES...OR 17 MILES NORTHEAST OF BOISE CITY...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN CIMARRON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3699 10214 3688 10213 3689 10253 3699 10252 TIME...MOT...LOC 2115Z 257DEG 17KT 3696 10237 WARD/BRB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:15 PM CDT | Special Weather Statement | AMA | Cimarron | 30 min |
| Jul 15, 5:11 PM CDT | Special Weather Statement | AMA | Texas | 34 min |
| Jul 15, 5:46 PM CDT | Special Weather Statement | AMA | Texas | 44 min |
| Jul 15, 6:09 PM CDT | Special Weather Statement | AMA | Beaver | 36 min |
| Jul 15, 6:27 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.